Back to top

I'm not cut out for this....

7 posts / 0 new
Last post
Cas2306
I'm not cut out for this....

Hi everyone, just joined the forum so here is our story so far...

Mum is 78, diagnosed with PD 3 yrs ago, 6 months after we lost my dad. He had cancer diagnosed on a Wednesday and died the following Thursday. We really miss him. He was our rock and looked after all finances, paperwork etc for mum.

I have had to take over this role, which I don't mind but the last few months Mum has declined quite a lot.

She had a fall in her bungalow and fractured a vertebrae. Since then she has been terribly anxious at times. So much so that she has called the paramedics 3 times and we've spent the night in A&E....

Her anxiety is debilitating, she feels like she can't breathe and that she is dying. She has also had terrible constipation and a very swollen belly. She has been on laxatives but they don't seem to help that much. These symptoms get much worse when her meds are due.

I work and have 3 'adult' children, one in middle of A level exams and the other two working very hard.

Mum has been ringing me at all hours, so I kept go ing round and try to calm her but things got so bad that we have moved her in with us temporarily until we can get some resolution and stability of her symptoms.

I am finding everything very hard. We are trying ritigotine patches starting tomorrow and she is having a colonoscopy tomorrow as well.

She takes Sinemet plus (1 1/2) 5 times a day, madopar in the morning and a sinemet Cr at night along with mirtazipine.

Does anyone have any experience of rotigitine? I'd be interested to know if it is likely to help as I am really struggling to cope atm.

I am the only person looking after Mum. At times I just want to run away from it all, but then she needs me and depends on me for everything.

Thanks for hearing me out.

shefinn

 

 

Hi Cas2306 - is 2306 by any chance your DOB, why I ask is because that's my DOB  also!

I'm not an expert on this but I feel  your mum seems to be on a lot of meds, she is taking a lot more than I am and i've had parkinsons for 7 years. You must be at your wits end trying to cope, if you have a parkinsons support worker for your area she will give you some help (phone the Helpline above and they should be able to find out for you if you have one) If your mum is trying Ritigotine patches be careful as she may be allergic to them then she will end up with square patches all over her body!  Is it your GP, or parkinsons nurse, or Neuro prescribing her meds if you don't mind me asking?

Take care - Sheila

Cas2306

Hi Shefin. Thanks for the response. It is my birthday!  Happy birthday for then... 

Yes I agree she is on a lot and it really gets her down. Parkinsons nurse is in charge and it's been a slog but today she suggested putting her on an increased dose of sinemet cr 4 x a day to see if that helps.  Mums meds have been all over the place because she seems unable to take them correctly. We are getting a pivotal dispenser and am feeling a little hopeful. 

Keeping the 2mg rotigitine patches as well so really hope that this will smooth the bumps.  She doesn't seem to have a reaction to them thus far.

big grin

 

shefinn

 

Hi Cas2306 - just back from hols so will catch up later about what's happening - Sheila

Red86

Hi there, 

My father also has very bad anxiety. He thinks he is dying every day and has chest pains which have been checked multiple times with nothing wrong. He also tries to go to the toilet at least once every half hour but never produces urine. He calls ambulances and the police in a panic to the point they have told him to stop calling. So hard to cope.

Balgownie

Hi folks, I read with interest as my wife who is only 56 was diagnosed 20 years ago. Not only are we dealing with Parkinson's but after a long hard struggle with ulcerative colitis she had her large bowel removed last year. We are dealing with that quite well considering. However in the last couple of years she has become very anxious and more recently her behaviour has changed. Our consultant & PD nurse confirmed that it was an effect of the parkinsons mess. Having looked online I can see she is experiencing "delusions". This is obviously distressing for her and I (husband) am finding it very hard to cope with. She has accused me of having an affair, and accused friends of being disloyal, called the police as she felt unsafe. She is on sinemet plus & sinemet car, pergolide, stopped the selegiline to see if it helps to control the delusions. Has anyone else experienced this type of behaviour? If so how was it controlled?

Woody2003

Hi Cas, I know exactly what you are going through.  I have been caring for both my mum and dad.  Mum has advanced PD and is now bed bound and dad sadly passed away from prostate cancer in March.  I too feel overwhelmed and don't feel cut out for the immense care needs of caring for someone with end stage Parkinson's but I promised dad I would look after her and he passed away safe in the know,edge mum would be looked after by her family.  I too have young children.  However I do have a strong network around me, my partner has always been a full time dad and I have now taken a career break to care for mum.  She lives across the road from me now so makes things easier.  

If you end up looking after your mum you are going to need help and support from people around you, family, friends and extra support services.  I have fought for CHC and have 4 care calls a day from a wonderful local care company and 3 night sits a week, which I know I could not do without.  However it is not easy to get.

My mum is at a late stage , she is on full medications Madopar 8 to 9 times a day, Ronitogine patch, neuro patch, quietopine and Clonazepam as well as other meds, all through a PEG.  The Ronitogine patch has recently been reduced as mum was getting hallucinations - she was on 6 mg a day and they have reduced it to 4 mg.  she is at the stage now where the meds are causing more side effects tha helping and all they can suggest is slow reduction trying to balance side effects with PD symptoms - it seems to have been this way since she was diagnosed - a constant battle between side effects and PD symptoms - constantly changing dosages, etc.  My only advice is see how she goes 2 mg is a low dose and access again with the PD nurse. 

 

Sharon x